Florida, 2005

Tornado in Florida, July 10, 2005

July 10, 2005 · NWS JAX · 1 event in 1 county or zone

At 540 p EDT, emergency management relayed numerous reports of a tornado that touched down in an open field across from Rosemary Baptist Church near County Road 132, just north of Live Oak. The next report of damage was recevied at 600 p EDT along the Suwannee River in NNW Suwannee County where numerous large trees were blown down and a carport roof was torn off in the Swannee Trails neighborhood.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

At 540 p EDT, emergency management relayed numerous reports of a tornado that touched down in an open field across from Rosemary Baptist Church near County Road 132, just north of Live Oak. The next report of damage was recevied at 600 p EDT along the Suwannee River in NNW Suwannee County where numerous large trees were blown down and a carport roof was torn off in the Swannee Trails neighborhood. A barn roof was also blown off in the same area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 1:10 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 10, 1:10 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SUN JUL 10 2005

...DENNIS CONTINUES TO MOVE NORTH AND NORTHWEST...
...ISOLATED TORNADOES REMAIN POSSIBLE WITH OUTER RAINBANDS...
...CONTINUED HEAVY RAINS TO INCREASE FLOOD THREAT THROUGH MONDAY...

.SHORT TERM...AFTER A RATHER BENIGN START TO THE DAY...RADAR LOOKING
MORE INTERESTING INTO EARLY AFTERNOON WITH OUTER RAINBANDS FROM
DENNIS. ACTIVITY HAS BECOME MORE CELLULAR ACROSS MAINLY THE EASTERN
PORTION OF THE CWA WHERE INCREASING INSTABILITY IS BEING SUPPLIED
BY MOIST ONSHORE FLOW. HIGHER HELICITIES OF COURSE REMAIN CLOSER TO
DENNIS WITH SUFFICIENT VALUES FOR SIGNIFICANT ROTATION ALONG THE
WESTERN PORTION OF THE AREA. THESE TWO AREAS LOOK TO OVERLAP BY
AFTERNOON AS INSTABILITY BEGINS TO INCREASE WITH DRY SLOT MOVING
IN OFF THE GULF AND TORNADO POTENTIAL WILL BE MAXIMIZED ALONG AND
WEST OF THE INTERSTATE 75 CORRIDOR.

AS FAR AS FLOODING...THIS MORNINGS RAINS WERE LIGHT TO MODERATE
WITHOUT MUCH IN THE WAY OF HEAVY ACCUMULATIONS. WITH MORE CELLULAR
STRUCTURES OF LATE...HEAVIER RAINS LOOK TO INCREASE IN COVERAGE
THROUGH THIS EVENING.

OTHERWISE...A PRETTY STRAIGHT FORWARD FORECAST AS POPS WILL BE HIGH
DESPITE THE DRY INTRUSION. THROUGH TUESDAY...MUCH WILL BE DEPENDENT
UPON WHERE MAIN REMNANT FEEDER BAND SETS UP OVER THE AREA. A LITTLE
MORE MODEL CONSENSUS THIS RUN WITH BAND ALONG THE WESTERN CWA
THROUGH TUESDAY AFTERNOON. FEEL LIKE ACTIVITY WILL BECOME MORE
DIURNAL IN NATURE BUT ENHANCED MOISTURE AND CONVERGENCE ZONE POINTS
TO LIKELY POPS FOR THE WESTERN HALF THROUGH TUESDAY. EXPECT BEST
LOW LEVEL SHEAR AXIS TO SHIFT NORTHWARD WITH DENNIS WITH THE MAIN
IMPACT FROM STORMS BEING ADDITIONAL FLOOD POTENTIAL. AM GOING TO
EXTEND FLOOD WATCH UNTIL WE SEE MORE CONCLUSIVELY THE EXTENDED
EFFECTS OF RAIN BAND.

.LONG TERM...RIDGE AXIS TO RE-ESTABLISH ITSELF OVER THE AREA
WEDNESDAY WITH A RETURN TO MORE TYPICAL DIURNAL SUMMERTIME ACTIVITY.

&&

.MARINE...EXPECT CONTINUED SE WINDS 20-25 KTS DIMINISHING SLIGHTLY
LATER TONIGHT...WITH 4-7 FT SEAS W/IN 20NM...6-9 FT SEAS BEYOND 20NM.
WILL CONTINUE SMALL CRAFT ADVISORY THIS PACKAGE THOUGH CONDITIONS
SHOULD SUBSIDE A LITTLE LATER TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  89  74  92 /  80  70  50  50
SSI  78  86  77  89 /  70  50  40  30
JAX  76  88  74  90 /  70  50  40  30
SGJ  78  86  76  88 /  60  40  30  30
GNV  75  89  73  91 /  70  60  40  40
OCF  75  90  74  91 /  70  50  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT FROM UNTIL 6 PM EDT MONDAY FOR THE
      FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...CLAY...
      COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
      MARION...NASSAU...PUTNAM...ST. JOHNS...SUWANNEE...AND
      UNION.
     LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THE
      FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...CLAY...
      COLUMBIA...GILCHRIST...HAMILTON...MARION...PUTNAM...
      SUWANNEE...AND UNION.
     TORNADO WATCH UNTIL MIDNIGHT FOR ALL BUT THE COASTAL COUNTIES.
GA...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT MONDAY FOR THE
      FOLLOWING ZONES...ATKINSON...CHARLTON...CLINCH...COFFEE...
      ECHOLS...AND WARE.
     TORNADO WATCH UNTIL MIDNIGHT FOR ALL BUT THE COASTAL COUNTIES.
MARINE...SMALL CRAFT ADVISORY IN EFFECT ALL ZONES.

&&

PUBLIC...DEESE
MARINE/FIRE WX...WOLF
Hazardous weather outlook, Jul 10, 1:10 PM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SUN JUL 10 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
210 PM EDT SUN JUL 10 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT FOR INLAND COUNTIES
IN NORTHEAST FLORIDA...

...HIGH RISK OF RIP CURRENTS...

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR ALL BUT THE COASTAL
COUNTIES OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...

...FLOOD WATCH IN EFFECT UNTIL 8 PM MONDAY FOR NORTHEAST FLORIDA AND
PORTIONS OF SOUTHEAST GEORGIA...

THE OUTER RAINBANDS FROM HURRICANE DENNIS WILL CONTINUE TO ROTATE
NORTHWARD DURING THE AFTERNOON. THE HEAVIEST OF THE SHOWER AND
THUNDERSTORM ACTIVITY WILL BE ALONG AND WEST OF THE INTERSTATE 75
CORRIDOR. THIS IS ALSO THE AREA WHERE ISOLATED TORNADOES ARE THE
MOST PROBABLE. IN ADDITION TO GUSTY WINDS NEAR SHOWERS AND
THUNDERSTORMS...SUSTAINED WINDS NEAR THE INTERSTATE 75 CORRIDOR IN
FLORIDA WILL INCREASE TO 20 TO 25 MPH.

LOCALLY HEAVY RAINFALL IS LIKELY OVER THE AREA. WIDESPREAD RAINFALL
AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED...WITH THE HIGHEST AMOUNTS
TOWARD THE INTERSTATE 75 CORRIDOR. DUE TO RECENT HEAVY RAINFALL OVER
THE AREA...AREAS WITH POOR DRAINAGE OR LOW LYING AREAS MAY QUICKLY
EXPERIENCE FLOODING AFTER HEAVY RAINFALL. MOTORISTS SHOULD BE ALERT
FOR STANDING WATER AND SHOULD NOT ATTEMPT TO CROSS ANY ROADWAYS WHERE
THE DEPTH OF WATER IS UNKNOWN.

THERE IS A HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

THE RISK OF RIP CURRENTS WILL BE MODERATE ON MONDAY DUE TO CONTINUED
SWELL FROM THE REMNANTS OF HURRICANE DENNIS.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE MONDAY AS HURRICANE
DENNIS MOVES OVER THE LOWER MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/JTD

In the hours before

Special weather statement, Jul 10, 1:52 PM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT SUN JUL 10 2005

GAZ136-151-152-101915-
BRANTLEY-PIERCE-WAYNE-
252 PM EDT SUN JUL 10 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...PIERCE
AND WAYNE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 315
PM EDT...

AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF ATKINSON...
OR ABOUT 7 MILES SOUTHEAST OF NAHUNTA...MOVING NORTHWEST AT 35 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WAYNESVILLE...ATKINSON...NAHUNTA...RAYBON...HORTENSE...SCREVEN AND
BROADHURST THROUGH 315 PM EDT. SCATTERED CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 10, 2:13 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT SUN JUL 10 2005

GAZ135-136-151-152-101945-
APPLING-BRANTLEY-PIERCE-WAYNE-
313 PM EDT SUN JUL 10 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...
PIERCE...WAYNE AND APPLING COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 345 PM EDT...

AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF
HORTENSE...OR ABOUT 9 MILES NORTHEAST OF NAHUNTA...MOVING NORTHWEST
AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND HORTENSE...BROADHURST AND SCREVEN THROUGH 345 PM EDT.
SCATTERED CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS
ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 10, 2:58 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT SUN JUL 10 2005

FLZ020-021-102030-
HAMILTON-SUWANNEE-
358 PM EDT SUN JUL 10 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
HAMILTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430
PM EDT...

AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF DOWLING
PARK...OR ABOUT 11 MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK...
MOVING NORTH AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND DOWLING PARK AND SUWANNEE RIVER STATE PARK
THROUGH 430 PM EDT. ISOLATED CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 10, 3:47 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT SUN JUL 10 2005

GAZ153-154-166-102115-
COASTAL CAMDEN-COASTAL GLYNN-INLAND GLYNN-
447 PM EDT SUN JUL 10 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN
COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 515 PM EDT...

AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF HIGH
POINT...MOVING NORTH AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND HIGH POINT...JEKYLL ISLAND...DOVER
BLUFF...BRUNSWICK...THALMANN...DOCK JUNCTION AND COUNTRY CLUB ESTATES
THROUGH 515 PM EDT. ISOLATED CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 10, 4:00 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT SUN JUL 10 2005

FLZ021-102145-
SUWANNEE-
500 PM EDT SUN JUL 10 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 545 PM EDT...

AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF OBRIEN...OR ABOUT
9 MILES SOUTHEAST OF MAYO...MOVING NORTH AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN...MCALPIN AND LIVE
OAK THROUGH 545 PM EDT.  GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jul 10, 4:17 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
517 PM EDT SUN JUL 10 2005

GAZ136-102145-
WAYNE-
517 PM EDT SUN JUL 10 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 545 PM EDT...

AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHEAST OF
BROADHURST...OR ABOUT 8 MILES SOUTH OF GARDI...MOVING NORTHWEST AT 35
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND GARDI...BROADHURST...JESUP AND ODUM THROUGH 545 PM EDT.
ISOLATED CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS
ARE POSSIBLE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Suwannee

When
July 10, 4:40 PM EST
Where
Suwannee County, 2 mi N of Live Oak
Rating
F0
Path length
10 mi
Path width
50 yd
Reported by
EMERGENCY MANAGER
Coordinates
30.333, -82.983

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454189.